Minerva

Minerva

BMJ 2012; 344 doi: https://doi.org/10.1136/bmj.e3515 (Published 23 May 2012) Cite this as: BMJ 2012;344:e3515
  1. A D Baldwin, general practice specialist trainee year 1,
  2. M M Ali, consultant dermatologist
  1. 1Eastbourne District General Hospital, Eastbourne BN21 2UD, UK
  1. a.baldwin{at}doctors.org.uk

A 79 year old woman with rheumatoid arthritis presented with multiple subcutaneous skin lesions after she started taking rituximab. Biopsies excluded fungal and bacterial infection, and tissue culture showed negative findings. Histological findings showed vascular granulation and giant cells that were consistent with accelerated rheumatoid nodulosis. Methotrexate is a recognised cause, although links with azathioprine, infliximab, and etanercept have also been documented. Nodules are benign and can be treated with topical tacrolimus. Implicated drug treatments can be continued.

Notes

Cite this as: BMJ 2012;344:e3515

Footnotes

  • Patient consent obtained.

View Abstract

Sign in

Log in through your institution

Subscribe